Alert archive / New Jersey / Flash Flood Warnings in 2022

Flash Flood Warning 29, NWS New York, NY

September 25, 2022Essex County, Union County, New Jersey

NWS New York, NY issued this flash flood warning at Sep 25, 2022, 9:56 PM EDT for Essex County, Union County, New Jersey. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2022, 9:56 PM EDT (01:56 UTC)
Expired
Sep 25, 2022, 11:50 PM EDT
In force
114 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Essex County, NJ, Union County, NJ

The radar

The Philadelphia radar (KDIX), 83 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 11:00 PM EDTFLASH FLOOD1 Wsw Union, NJFLOODING ON US 22 EASTBOUND WEST OF FAIRWAY DR (UNION TWP). ALL LANES CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2022-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2022-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

837 
WGUS51 KOKX 260156
FFWOKX
NJC013-039-260500-
/O.NEW.KOKX.FF.W.0029.220926T0156Z-220926T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
956 PM EDT Sun Sep 25 2022

The National Weather Service in Upton has issued a

* Flash Flood Warning for...
  Southern Essex County in northeastern New Jersey...
  Union County in northeastern New Jersey...

* Until 100 AM EDT.

* At 956 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Newark, Elizabeth, Plainfield, Linden, Orange, Summit, Millburn, 
  Clark, Union, East Orange, Irvington, Westfield, Rahway, 
  Maplewood, Scotch Plains, Cranford, Hillside, Roselle, South 
  Orange and Roselle Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4074 7437 4079 7419 4077 7416 4075 7417
      4074 7416 4074 7413 4073 7412 4070 7411
      4064 7416 4065 7419 4064 7420 4061 7421
      4059 7429 4061 7431 4060 7446 4062 7443
      4066 7440 4066 7445 4067 7446 4072 7439

FLASH FLOOD...RADAR INDICATED

$$

12
1 follow-up statement
112 
WGUS71 KOKX 260350
FFSOKX

Flash Flood Statement
National Weather Service New York NY
1150 PM EDT Sun Sep 25 2022

NJC013-039-260400-
/O.CAN.KOKX.FF.W.0029.000000T0000Z-220926T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Essex NJ-Union NJ-
1150 PM EDT Sun Sep 25 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN ESSEX AND UNION 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4074 7437 4079 7419 4077 7416 4075 7417
      4074 7416 4074 7413 4073 7412 4070 7411
      4064 7416 4065 7419 4064 7420 4061 7421
      4059 7429 4061 7431 4060 7446 4062 7443
      4066 7440 4066 7445 4067 7446 4072 7439

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 7:26 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Sep 25, 7:26 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service New York NY
726 PM EDT Sun Sep 25 2022

.SYNOPSIS...
A cold front moves through tonight. A series of weaker cold fronts
pass through the area Monday and Tuesday. Another cold front moves
across Wednesday afternoon into Wednesday night. Strong high
pressure from the Great Lakes then builds in Thursday through Friday
night. By next weekend, the high pressure area will weaken and shift
east of the region into the Northern Atlantic waters. Meanwhile, a
warm front with tropical moisture well in advance of inland low
pressure will approach from the south and west this weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
The first round of showers and thunderstorms passed to the south
of Long Island and over the waters and was less intense then
previously forecast. The area remains dry over the next few
hours, but another round of showers and thunderstorms is likely
between 00-06z from west to east. The threat for severe weather
is still there, with SPC maintaining a slight risk across the
area. The primary hazard / threat would be strong to damaging
wind gusts, with hail as more of secondary hazard / threat.
Current thinking has the shortwave getting further east closer
to midnight, and the cold front getting across the city towards
midnight as well and further east closer to 6z. With clouds
around for a portion of tonight and a persistent SW flow, look
for a more advective type of night. Thus with a lack of
radiational effects, look for temperatures to be just a little
above normal tonight with lows in mainly in the upper 50s to
lower 60s.

The longwave pattern change will continue to evolve with
amplification of the Eastern CONUS trough and the Western CONUS
ridge through Tuesday. Occluded low pressure across SE Canada and
just north of the Eastern Great Lakes will dominate in the short
term. Low pressure will continue to spin NW of the area and rotate a
series of cold fronts / troughs through the area. Another boundary
will pivot through later in the day on Monday and will coincide with
diurnal affects. Thus look for clouds to build, mainly strat-cu by
or shortly before midday. Low end chance, slight chance PoPs is
prudent for Monday afternoon as any low level convergence underneath
steep lower to mid level lapse rates can induce some showers. A
touch of mid level instability along with an inverted profile cloud
lead to a few gusts in association with any shower activity. It will
be quite dry below 5-6 kft, so cloud bases will be elevated a touch,
thus virga is likely with higher base activity. The overall theme
here is a mostly dry day and mostly cloudy afternoon, but the chance
of a shower or perhaps brief isolated thundershower popping up.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
The WSW flow regime continues Monday night into Tuesday. A weak
inversion is suggested by guidance in the mid levels, thus some
clouds may be around at times. Look for a partly cloudy night and
once again the breeze will stay up enough, especially closer to the
coast to prevent much in the way of radiational cooling. Thus
continuing with the theme of slightly above normal night time temps,
and near normal day time temps into the day on Tuesday. Look for
clouds to build by the early afternoon with daytime heating and
continued steep lower to lower-mid level lapse rates. Broken cloud
cover should prevail by afternoon. For the time being have kept PoPs
minimal and thus keeping the day dry, although cannot completely
rule out a few sprinkles or a brief shower across NW interior
sections. The WSW flow continues with gusts getting to 20 to 25 mph
in some spots.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
As a broad upper trough across eastern NoAm prepares to lift out,
leading mid level vort energy will help push a cold front through,
with a weak sfc trough following late Wed into Wed evening. Strong
high pressure off to the west under mid level confluence in the wake
of the upper trough should then build in for late week.

Guidance then generally agrees on the idea of western Atlantic
ridging expanding NW this weekend, with tropical predecessor
moisture well in advance of any remnant low from now-TS Ian focusing
along a warm front lifting up the coast, but disagrees on the
details. Latest GFS shows mid level confluence holding over the
Northeast which would keep this moisture just south, while the ECMWF
more aggressively builds the Atlantic ridge northward, allowing the
front and associated moisture to move up into the area and possibly
deliver heavy rainfall. The situation is highly uncertain and is
also tied to the future track and intensity of Ian as the storm
moves into and makes landfall somewhere in the eastern Gulf of
Mexico per NHC forecast, so for now the forecast carries 30-40 PoP
going into Sat night and Sunday.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A frontal system passes overnight, and offshore on Mon.

Mainly VFR thru the TAF period. Shwrs and tstms however in the
01-06Z window will be the exception. TEMPOs carried for this
activity.

SSW winds around 10-15 kt with gusts mainly near 20 kt this
eve. Winds veer to the wsw late tngt, then increase again thru
the day on Mon. Direction will back to the SSW, especially near
the shore, in the aftn. Winds lighten aft 00-02Z Tue.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments possible for the timing of tstms. Strong winds
possible in tstms, but confidence was too low to include in the
TAFs attm.

.OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
.Monday Night...VFR.
.Tuesday...Mainly VFR. A chance of showers in the afternoon into
early evening. WSW gusts 15-20 kt day into early evening.
.Wednesday...VFR. W/NW gusts 15-20 kt.
.Thursday...VFR NW-N gusts 15-20 kt day into early evening.
.Friday...VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
SCA are in effect for all coastal waters except for NY Harbor
and Western LI Sound through the day Monday. Seas rise to 6-7
feet across much of the ocean, with 5-6 feet seas for the
western ocean. The eastern ocean small craft will remain in
effect longer into Monday night as winds persist a bit longer
and seas are slow to subside below 5 ft. Elevated seas may
linger into early Tuesday morning so small crafts for the ocean
may need to be extended. At this time 4 ft seas are expected
during the day on Tuesday for much of the ocean, although
marginal small craft seas will remain a strong possibility with
the WSW flow continuing preceding the next approaching cold
frontal boundary towards Tuesday eve / night.

With WSW to W flow 15-20 kt for Tue night into Wed, some 5-
ft seas are possible during that time on the outer coastal
ocean waters E of Fire Island Inlet Tue night into Wed AM.

&&

.HYDROLOGY...
There is low potential for heavy rainfall next weekend,
depending on the future track and evolution of the remnant low
of Ian, western Atlantic ridging, and an associated warm front.
It is much too early to say more than that since the situation
is highly uncertain and may not even occur, so for now it is
just something to monitor through the week. Any heavy rainfall
would be beneficial in relieving ongoing moderate to severe
drought conditions that exists across the area.

&&

.TIDES/COASTAL FLOODING...
There is a high risk of rip currents Monday with an increasing
southwesterly flow and waves 5-7 feet at 7-8 seconds. There is
currently a moderate risk rip currents on Tuesday as waves decrease
somewhat with a lingering 7 second swell.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Monday evening for NYZ075-080-
     081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT Monday for ANZ331-332-340-
     345.
     Small Craft Advisory until 6 AM EDT Tuesday for ANZ350.
     Small Craft Advisory until 8 PM EDT Monday for ANZ353-355.

&&
Hazardous weather outlook, Sep 25, 3:40 PM EDT, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
340 PM EDT Sun Sep 25 2022

NYZ075-080-081-178-179-261945-
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens-
Southern Nassau-
340 PM EDT Sun Sep 25 2022

...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

There is a slight risk of severe thunderstorms through this
evening. The primary threat is damaging wind gusts, but large
hail and an isolated brief tornado are not entirely ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-261945-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk-
Northern Queens-Northern Nassau-
340 PM EDT Sun Sep 25 2022

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

There is a slight risk of severe thunderstorms through this
evening. The primary threat is damaging wind gusts, but large
hail and an isolated brief tornado are not entirely ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-261945-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
340 PM EDT Sun Sep 25 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Sep 25, 8:40 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service New York NY
840 PM EDT Sun Sep 25 2022

NJZ004-006-104>108-NYZ072-074-075-176-260145-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Union NJ-
Western Essex NJ-Eastern Bergen NJ-Eastern Passaic NJ-
Northern Queens NY-New York (Manhattan) NY-Kings (Brooklyn) NY-
Richmond (Staten Is.) NY-
840 PM EDT Sun Sep 25 2022

...A strong thunderstorm will impact portions of Hudson, Union,
southeastern Bergen, Essex, Richmond, Kings and New York (Manhattan)
Counties through 945 PM EDT...

At 839 PM EDT, Doppler radar was tracking a strong thunderstorm over
Somerville, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newark, Jersey City, Elizabeth, Flatbush, Passaic, Bayonne, Hoboken,
Plainfield, Bloomfield, Hackensack, Linden, Orange, Bergenfield,
Coney Island and Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4055 7425 4056 7421 4060 7421 4059 7429
      4061 7431 4059 7446 4067 7440 4065 7445
      4067 7446 4074 7437 4081 7435 4093 7400
      4069 7388 4068 7389 4068 7388 4058 7383
      4056 7401 4060 7403 4053 7410 4051 7426
TIME...MOT...LOC 0039Z 250DEG 35KT 4057 7464

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DR
Special weather statement, Sep 25, 9:04 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service New York NY
904 PM EDT Sun Sep 25 2022

NJZ104-NYZ071>073-176>179-260200-
Eastern Bergen NJ-Northern Queens NY-Southern Queens NY-
Southern Westchester NY-Bronx NY-New York (Manhattan) NY-
Northern Nassau NY-Southern Nassau NY-
904 PM EDT Sun Sep 25 2022

...A strong thunderstorm will impact portions of east central Bergen,
southern Westchester, Queens, Bronx, New York (Manhattan) and Nassau
Counties through 1000 PM EDT...

At 904 PM EDT, Doppler radar was tracking a strong thunderstorm over
Union, or near Summit, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jamaica, Yonkers, New Rochelle, Flushing, White Plains, Mott Haven,
Levittown, East Tremont, Freeport, Valley Stream, Long Beach, Port
Chester, Glen Cove, Garden City and Massapequa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4062 7385 4064 7384 4066 7386 4067 7386
      4069 7387 4069 7388 4095 7401 4107 7370
      4100 7364 4094 7367 4088 7374 4086 7366
      4092 7364 4092 7356 4062 7341 4061 7340
      4060 7345 4057 7383
TIME...MOT...LOC 0104Z 252DEG 37KT 4068 7430

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DR
Special weather statement, Sep 25, 9:47 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service New York NY
947 PM EDT Sun Sep 25 2022

NJZ004-006-104>108-NYZ072-074-075-176-260230-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Union NJ-
Western Essex NJ-Eastern Bergen NJ-Eastern Passaic NJ-
Northern Queens NY-New York (Manhattan) NY-Kings (Brooklyn) NY-
Richmond (Staten Is.) NY-
947 PM EDT Sun Sep 25 2022

...A strong thunderstorm will impact portions of Hudson, Union,
southeastern Bergen, Essex, Richmond, Kings and New York (Manhattan)
Counties through 1030 PM EDT...

At 947 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jersey City, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newark, Jersey City, Elizabeth, Flatbush, Passaic, Bayonne, Hoboken,
Bloomfield, Hackensack, Linden, Orange, Coney Island, Summit,
Lyndhurst and Millburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4057 7402 4060 7403 4057 7406 4058 7421
      4059 7421 4060 7422 4059 7429 4061 7431
      4060 7436 4072 7440 4076 7436 4076 7438
      4080 7437 4082 7433 4090 7413 4089 7412
      4094 7401 4058 7383 4058 7385 4057 7387
TIME...MOT...LOC 0147Z 252DEG 37KT 4072 7408

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DR

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 8:40 PM EDTSpecial Weather StatementOKXEssex, Hudson, Union65 min
Sep 25, 9:26 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union2 hr
Sep 25, 9:47 PM EDTSpecial Weather StatementOKXEssex, Hudson, Union43 min

Nearby

Flash Flood Warnings in New Jersey, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.